Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The discriminant of a space curve is stable

Author: Sean Timothy Paul
Journal: Proc. Amer. Math. Soc. 143 (2015), 3211-3214
MSC (2010): Primary 14H50; Secondary 53C55
Published electronically: April 6, 2015
MathSciNet review: 3348765
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that the discriminant of a nonsingular space curve of genus $ g\geq 2$ is stable with respect to the standard action of the special linear group.

References [Enhancements On Off] (What's this?)

  • [Gie82] D. Gieseker, Lectures on moduli of curves, Tata Institute of Fundamental Research Lectures on Mathematics and Physics, vol. 69, Published for the Tata Institute of Fundamental Research, Bombay, 1982. MR 691308 (84h:14035)
  • [GKZ94] I. M. Gelfand, M. M. Kapranov, and A. V. Zelevinsky, Discriminants, resultants, and multidimensional determinants, Mathematics: Theory & Applications, Birkhäuser Boston Inc., Boston, MA, 1994. MR 1264417 (95e:14045)
  • [Mab86] Toshiki Mabuchi, $ K$-energy maps integrating Futaki invariants, Tohoku Math. J. (2) 38 (1986), no. 4, 575-593. MR 867064 (88b:53060),
  • [MFK94] D. Mumford, J. Fogarty, and F. Kirwan, Geometric invariant theory, Ergebnisse der Mathematik und ihrer Grenzgebiete (2) [Results in Mathematics and Related Areas (2)], 34, (1994), no. 3. MR 1304906 (95m:14012)
  • [Pau12] Sean Timothy Paul, Hyperdiscriminant polytopes, Chow polytopes, and Mabuchi energy asymptotics, Ann. of Math. (2) 175 (2012), no. 1, 255-296. MR 2874643 (2012m:32029),
  • [WZ94] Jerzy Weyman and Andrei Zelevinsky, Multiplicative properties of projectively dual varieties, Manuscripta Math. 82 (1994), no. 2, 139-148. MR 1256155 (94m:14070),
  • [Zak93] F. L. Zak, Tangents and secants of algebraic varieties, Translations of Mathematical Monographs, vol. 127, American Mathematical Society, Providence, RI, 1993. Translated from the Russian manuscript by the author. MR 1234494 (94i:14053)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 14H50, 53C55

Retrieve articles in all journals with MSC (2010): 14H50, 53C55

Additional Information

Sean Timothy Paul
Affiliation: Department of Mathematics, University of Wisconsin Madison, 480 Lincoln Drive, Madison, Wisconsin 53706-1388

Received by editor(s): February 14, 2013
Received by editor(s) in revised form: May 8, 2013
Published electronically: April 6, 2015
Communicated by: Lev Boelsov
Article copyright: © Copyright 2015 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society